Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adding Viracept to Combivir/Sustiva ??
Sep 20, 2003

Hi, I started treatment lasy year with CD4=260, VL=6900. My initial therapy was Zerit/Videx EC/Sustiva. This worked great, VL=<50 and CD4 climbed to 350. In the 4th month I developed neuropathy and had to stop treatment. 4 weeks later, my doctor switched me to Combivir/Sustiva. At 3 months on this therapy, my VL=500 and CD4=375. At 6 months, VL=275, CD4=375. My doctor wants to add Viracept to the Combivir/Sustiva. Is this a good move ? I'm worried about potential side effects of being on 4 medications at once. Would it be a bad idea to give the Combivir/Sustiva alone another 3 months to check the VL? or should I not "mess around".. Thanks for any ideas. I guess I just need a second opinion here.

Response from Dr. Pierone

In this situation you have other reasonable options. First is to simply stay on your current regimen and if viral load goes up have a genotype resistance test done and adjust therapy based on the result. Another option is to intensify with tenofovir (Viread) instead of Viracept. This is one pill a day instead of 10 a day and has fewer side effects.



Previous
Leaving the country, just when I found out I'm positive...
Next
what to expect at the beginning?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement